I have RA they just started me on prednisone 3 weeks ago-20mg aday 2 weeks -on 15 mg.a day now.I take Avair,altace,zyrtec-d,nasonex,prevacid,caltrate,tylenol x strength,albuterol,estroven,along with this medicine.well all I am is having hot flashes and will go into a sweat.it last for a few minutes and will go away-lasts threw the day and while I'm sleeping i wake up from it.Haven't told rd yet ,see him tues.I drive truck on the road,otherwise would of been in to see him.I'm not sure if it is blood pressure,or menapause,or just medicine/ANY THOUGHTS, or anyone have this problem with prednisone??R U menopausal? I was diagnosed with RA during menopause.... I really think it can trigger it. I was under extremem stress too..(div) It all happened at once.
Hi! The prednisone can cause hot flashes - they aren't as severe as the ones I get if I'm not on my hormones (I've had a hysterectomy). The prednisone hot flashes caused me to get hot and sweaty (ladylike huh
Blood pressure problems can also cause hot flashes - have you checked your BP lately?
Good luck!I started the menapausal thing about 2 months before being diagnosed with RA,did they give you anything to stop the hotflashes while on the prednisone?I truely appreciate your replies,I think what next,I hit 40 and was diagnosed with asthma,allergies gerd,now I'm turning 42 thurs.its menapause,and RA.I keep telling myself it could be worse ,but it keeps flaring up 3 days together at a time hands,wrist,shoulders,knees,and ankles,feet aren't to bad now.My joints days ago got the hotest they have been (EVER)my mother-in-law touch my hands and said you could fry an egg on them.She was use to me having very cold hands until RA.The pain is just getting unbareable,hopefully I get something for pain when I go Wed.tylenol and prednisone is not relieving pain,it is better then when I wasn't on prednisone,but want relief.Will discuss hotflashes when i'm there.Thanks girls.S18wheeler, I don't know if this info will help you sort things out or not, but I had a hysterectomy in 2001 - I immediately started having severe hot flashes, they came on about every hour, and lasted a few minutes. After I was diagnosed with RA, I started on prednisone and MTX - but hot flashes never changed in frequency/severity - just remained the same. I stopped the meds after a few weeks (my choice), and hot flashes again remain still the same. So at least in my case, meds didn't seem to affect hot flashes in any way. And I have since just learned to live with the "hot times"! Rana
hi! i have been on pred for nearly 2 years now, starting at 40mg and coming down, then going up again and now down to 9mg for Polymyalgia Rheumatica (PMR). I found initially that I used to get terrible hot flushes, and as I am a professional violinist in a symphony orchestra, that was terrible for concerts, because I would go on stage and be bright red due to the excess adrenalin produced when I am playing. I tried cutting out tea, and now only have one caffeinated cup a day, and the rest of the time drink decaf tea, coffee or water etc. That has really helped!
I have also found that it has messed with my hormones: I now never know when my periods are going to come, and of course do get hot sweats to go with the imbalance, but these are much better on the whole since I cut out the caffeine, whcih is a stimulant and opens all the little blood vessels close to the skin!
HeatherHi, I was only on Prednisone for 1 week, but right away I started having intense hot flashes, which I never had before. My periods were regular before, now they are screwed up. The hot flashes have continued, as frequently as every 10 minutes. I am constantly taking off and putting back on shirts and sweaters etc. I have been off of the prednisone for 3 weeks but am still having the hot flashes. They were so bad before that I couldn't sleep. Now I can sleep better, but still having the hot flashes during the day! Hi S18wheeler! Can I ask whether the docs have said how long you are going to be on pred? and why they have reduced the dosage so fast? Are they going to give you an immunosuppressant to supplement the effects of the pred, because it seems strange to cut the dosage so fast...it looks as if they are planning to get you off it as soon as possible. That's not a bad thing, but if you have active RA as it sounds as if you have with the hot joints, you also need a DMARD (Disease modifying anti-rheumatic drug) or an immunosuppressant, or both. Pred on it's own will not 'do the job' and a low dose of pred on it's own will have some effect but not enough to really control the RA. i have Polymyalgia Rheumatica (which is an inflammtory arthritis) and the only real treatment for that is pred and immnunosupressants...But the pred is not a painkiller anyway-it is just dealing with inflammation.
I hope you get some relief soon, but with joints that are that swollen, hot and painful, make sure you really make a fuss and don't be fobbed off: you need to stop further joint damage!